MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088804M
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the common carotid artery (cca) and internal carotid artery (ica) using a neuron max 6f 088 long sheath (neuron max), an embolic protection system, and a stent device.It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician advanced the embolic protection system through the neuron max to the target vessel.The physician then advanced the stent delivery system over the guidewire of the embolic protection system and through the neuron max to the target vessel.Next, the physician deployed the stent device in the target location and then removed the embolic protection system and stent delivery system.Subsequently, the physician experienced resistance while removing the neuron max and upon removal the physician noticed that the distal end of the neuron max was damaged.It was reported that the outer layer of the distal end of the neuron max was damaged and that the inner braiding of the neuron max was exposed.A subsequent angiography showed that no damaged piece of the neuron max was left in the patient.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron max confirmed that the catheter was stretched at the distal segment.Evaluation revealed fractures and exposed braided material at the stretched location.If the neuron max is inadvertently retracted against resistance, damage such as stretching and subsequent fractures may occur.The root cause of resistance during the procedure could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15602756
Report Number3005168196-2022-00473
Device Sequence Number14035502
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberPNML6F088804M
Device Catalogue NumberPNML6F088804M
Device Lot NumberF90005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Date Report Sent to FDA01/01/2005